MAUDE Adverse Event Report: STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT EXTRASHORT; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR DR PLATE INTERM. RIGHT EXTRASHORT; PLATE, FIXATION, BONE
Catalog Number 54-25683S
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
A variax2 distal radius plate, a hole in the plate was observed while performing the surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction - d4 - lot #, h6 - device code grid.The reported event that could not be confirmed since the reported incident was not observed.The device inspection revealed the following: the device identification was confirmed based on the catalog # and lot # marked.Dirt debris could be seen on one of the plate holes, but it could be easily removed.The reported piece of titanium closing the hole was not observed, it could have been mistaken for the dirt mentioned.There is stain around the hole in question, however, it was not possible to determine its origin.It was not possible to determine the origin of the debris nor of the stain.It was not possible to determine when and how they appeared.The root cause of the reported event could not be identified.Nonetheless, it could be excluded that the debris is titanium and that it closed the plate hole, as described in the complaint.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
VOLAR DR PLATE INTERM. RIGHT EXTRASHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19606775
Report Number0008031020-2024-00251
Device Sequence Number6359622
Product Code HRS
UDI-Device Identifier07613252614517
UDI-Public07613252614517
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54-25683S
Device Lot Number1000550295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown